1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Mirtazipine affecting post meal sugars

Discussion in 'Ask A Question' started by Maximummick, Feb 24, 2020.

  1. Maximummick

    Maximummick · Member

    Messages:
    13
    Likes Received:
    1
    Trophy Points:
    3
    I recently had my dose of mirtazipine for anxiety raised from 30 to 45mg. Following this I notice my post meal blood sugar going up. After a modest slice of toast with humus which usually gives my 7.5 after 2 hours it was 9-9.5! My fasting levels are still good at 5.7. Does anyone have experience of issues with this medication?
     
  2. Ellenor2000

    Ellenor2000 · Well-Known Member

    Messages:
    91
    Likes Received:
    26
    Trophy Points:
    18
    No, but I've heard SSRIs and antipsychotics can, by the same mechanism (depressing dopamine, so impairing glucose tolerance) cause and accentuate type 2 diabetes.
     
  3. borderter

    borderter Type 2 · Well-Known Member

    Messages:
    485
    Likes Received:
    226
    Trophy Points:
    83
    I took it for severe anxiety a couple of years back and slept like a baby which was nice what wasnt so nice were the raging bgs and different gp at practice removed it from scripts as awful for sugar levels
     
  4. ally1

    ally1 Type 2 · Expert

    Messages:
    5,331
    Likes Received:
    21,747
    Trophy Points:
    198
    I used to take 45mg a day. I loved this med as it helped me sleep better. I was taken off it because I put on huge amount of 2eight.
    I stopped this before I became diabetic so no idea if it had affect my levels
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook